Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 64, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 29, 2002, 10:09 PM CST for Arkansas County, Arkansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2002, 10:09 PM CST (04:09 UTC)
- Expired
- Mar 29, 2002, 11:00 PM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 92 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 10:25 PM CST | Hail 0.75 | Lodges Corners, AR | |
| Mar 29, 10:40 PM CST | Hail 0.88 | De Witt, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 300409 SVRLIT ARC001-300500- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE 1009 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARKANSAS COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1100 PM CST * AT 1006 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF ALMYRA...OR ABOUT 8 MILES EAST OF HUMPHREY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALMYRA AROUND 1015 PM CST DE WITT AROUND 1025 PM CST ST CHARLES AROUND 1045 PM CST && REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3448 9159 3430 9162 3426 9114 3444 9114 $$ 56
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:00 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 29, 10:00 PM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CST FRI MAR 29 2002 QUICK UPDATE THIS EVENING DUE TO SEVERE WEATHER. SEVERE THUNDERSTORMS CONTINUE TO FIRE UP ALONG THE COLD FRONT MOVING SOUTHWARD THROUGH THE CWA. EXPECT THIS ACTIVITY TO SLOWLY DISSIPATE THROUGH THE LATE EVENING. STORMS APPEAR TO BE HAIL MAKERS MORE THAN ANYTHING ELSE. FORECAST WILL BE UPDATED TO CLEAN UP WORDING AND ADJUST FOR CURRENT TRENDS. FORECAST FOR WET WEATHER ACROSS CENTRAL AND SOUTHERN ARKANSAS STILL LOOKS GOOD AS UPPER LEVEL LOW LIFTS OUT OF THE SOUTHWEST AND INTERACTS WITH LOTS OF GULF MOISTURE AND FAVORABLE DYNAMICS. FCSTID = 56 .LZK...FLASH FLOOD WATCH FOR SATURDAY AND SATURDAY NIGHT FOR ZONES ARZ052>053...ARZ062>063...ARZ066>069.
In the hours before
Special weather statement, Mar 29, 7:30 PM CST, 2 hours 39 minutes before
ARZ025-033-034-042>047-052>057-062>069-300830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CST FRI MAR 29 2002 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEASTERN HALF OF ARKANSAS. A COLD FRONT ENTERED NORTHWEST ARKANSAS EARLY FRIDAY. THIS FRONT WILL MOVE SLOWLY SOUTH TO THE SOUTHERN BORDER OF THE STATE TONIGHT. AN UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS ARKANSAS. SCATTERED THUNDERSTORMS WILL DEVELOP. SOME MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED LATER TONIGHT. 38
Local storm report, Mar 29, 10:00 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1000 PM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0920 PM 8 N STUTTGART AR .75 INCH HAIL
03/29/02 ARKANSAS REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 38 min |
| Mar 29, 8:31 PM CST | Severe Thunderstorm Warning | LZK | Grant | 29 min |
| Mar 29, 8:36 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 24 min |
| Mar 29, 8:54 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 51 min |
| Mar 29, 9:02 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 28 min |
| Mar 29, 9:34 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 26 min |
| Mar 29, 10:17 PM CST | Flash Flood Warning | LZK | Arkansas | 3 hr |
| Mar 29, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 28 min |
| Mar 30, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 22 min |
| Mar 30, 4:13 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 32 min |
| Mar 30, 4:48 AM CST | Severe Thunderstorm Warning | LZK | Jefferson | 27 min |
| Mar 30, 5:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| Mar 30, 5:45 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 35 min |
| Mar 30, 6:27 AM CST | Flash Flood Warning | LZK | Clark, Grant, Hot Spring, Pike | 3 hr |
| Mar 30, 7:08 AM CST | Flash Flood Warning | LZK | Arkansas, Jefferson | 2 hr |
| Mar 30, 10:12 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 28 min |
| Mar 30, 10:36 AM CST | Severe Thunderstorm Warning | LZK | Bradley | 29 min |
| Mar 30, 10:59 AM CST | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| Mar 30, 11:24 AM CST | Severe Thunderstorm Warning | LZK | Desha | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.